Alert archive / Texas / Flash Flood Warnings in 2023

Flash Flood Warning 9, NWS Austin/San Antonio, TX

April 20, 20235 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Apr 20, 2023, 11:52 PM CDT for 5 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2023, 11:52 PM CDT (04:52 UTC)
Expired
Apr 21, 2023, 3:30 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Bandera County, TX, Bexar County, TX, Comal County, TX, Kendall County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2023-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2023-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.5

Open this sounding in Storm Lab

The text

As transmitted.

670 
WGUS54 KEWX 210452
FFWEWX
TXC019-029-091-259-325-210830-
/O.NEW.KEWX.FF.W.0009.230421T0452Z-230421T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1152 PM CDT Thu Apr 20 2023

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Southeastern Bandera County in south central Texas...
  Northwestern Bexar County in south central Texas...
  Western Comal County in south central Texas...
  Southwestern Kendall County in south central Texas...
  Northeastern Medina County in south central Texas...

* Until 330 AM CDT.

* At 1152 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  San Antonio, Boerne, Helotes, Fair Oaks Ranch, Bulverde, Cross 
  Mountain, Kronkosky State Natural Area, Government Canyon State 
  Natural Area, Leon Springs, The Dominion, Pipe Creek, Lakehills, 
  Bandera Falls, Bergheim, Timberwood Park, Grey Forest, San 
  Geronimo, Scenic Oaks, Cascade Caverns and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2975 9904 2983 9873 2982 9854 2963 9848
      2958 9879 2954 9901

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MO
3 follow-up statements
974 
WGUS74 KEWX 210550
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1250 AM CDT Fri Apr 21 2023

TXC019-029-091-259-325-210830-
/O.CON.KEWX.FF.W.0009.000000T0000Z-230421T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-Bexar TX-Comal TX-Kendall TX-Medina TX-
1250 AM CDT Fri Apr 21 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT EARLY THIS 
MORNING FOR SOUTHEASTERN BANDERA, NORTHWESTERN BEXAR, WESTERN COMAL, 
SOUTHWESTERN KENDALL AND NORTHEASTERN MEDINA COUNTIES...

At 1250 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 4 and 6 inches of rain 
have fallen. Additional rainfall amounts up to 1 inch are possible 
in the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  San Antonio, Boerne, Helotes, Fair Oaks Ranch, Bulverde, Cross 
  Mountain, Kronkosky State Natural Area, Government Canyon State 
  Natural Area, Leon Springs, The Dominion, Pipe Creek, Lakehills, 
  Bandera Falls, Bergheim, Timberwood Park, Grey Forest, San 
  Geronimo, Scenic Oaks, Cascade Caverns and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2975 9904 2983 9873 2982 9854 2963 9848
      2958 9879 2954 9901

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
307 
WGUS74 KEWX 210645
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
145 AM CDT Fri Apr 21 2023

TXC019-029-091-259-325-210830-
/O.CON.KEWX.FF.W.0009.000000T0000Z-230421T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-Bexar TX-Comal TX-Kendall TX-Medina TX-
145 AM CDT Fri Apr 21 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT EARLY THIS 
MORNING FOR SOUTHEASTERN BANDERA, NORTHWESTERN BEXAR, WESTERN COMAL, 
SOUTHWESTERN KENDALL AND NORTHEASTERN MEDINA COUNTIES...

At 145 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 4 and 6 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  San Antonio, Boerne, Helotes, Fair Oaks Ranch, Bulverde, Cross 
  Mountain, Kronkosky State Natural Area, Government Canyon State 
  Natural Area, Leon Springs, The Dominion, Pipe Creek, Lakehills, 
  Bandera Falls, Bergheim, Timberwood Park, Grey Forest, San 
  Geronimo, Scenic Oaks, Cascade Caverns and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2975 9904 2983 9873 2982 9854 2963 9848
      2958 9879 2954 9901

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
530 
WGUS74 KEWX 210826
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
326 AM CDT Fri Apr 21 2023

TXC019-029-091-259-325-210836-
/O.EXP.KEWX.FF.W.0009.000000T0000Z-230421T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bandera TX-Bexar TX-Comal TX-Kendall TX-Medina TX-
326 AM CDT Fri Apr 21 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 330 AM CDT EARLY THIS MORNING 
FOR SOUTHEASTERN BANDERA, NORTHWESTERN BEXAR, WESTERN COMAL, 
SOUTHWESTERN KENDALL AND NORTHEASTERN MEDINA COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 2975 9904 2983 9873 2982 9854 2963 9848
      2958 9879 2954 9901

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 10:21 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 20, 10:21 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1021 PM CDT Thu Apr 20 2023

...New UPDATE...

.UPDATE...
Issued at 1010 PM CDT Thu Apr 20 2023

Severe Thunderstorm Watch 155 expired at 10 PM, but there are still a
couple of strong to severe storms moving across the area. There is
still some chance for severe storms for a few more hours, but the
probabilities are decreasing. Severe Thunderstorm Watch 156 remains
in effect over the southeastern counties until 2 AM.

&&

.UPDATE...
Issued at 825 PM CDT Thu Apr 20 2023

We have replaced one Severe Thunderstorm Watch with a new one for
Gonzales, Fayette, Karnes, De Witt, and Lavaca Counties that will go
until 2 AM. The earlier Watch remains in effect elsewhere until 10
PM. Storms will linger a little longer over the southeast.

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 1242 PM CDT Thu Apr 20 2023

Mostly cloudy skies and southerly winds prevail across the area
early this afternoon. Temperatures are in the lower 80s across most
locations with some shower activity noted near Bexar County and east
of the I35 corridor. Aircraft soundings from AUS show a decent cap
that remains near 725 mb and this is likely preventing deep updrafts
from occurring. However, the HRRR continues to want to strengthen
this activity later today which likely points to the cap either
eroding or surface temperatures warming beyond the point where the
cap matters. The storm environment is unstable this afternoon with
CAPE values approaching 3000 J/kg. Effective bulk shear is near 30
knots which would support some severe threat if deep convection
becomes established. The main threats this afternoon would be hail
and damaging winds as helicity values are low.

The attention after the afternoon activity then focuses on a
potential line of showers and storms along a boundary to our
northwest. Morning high-res guidance shows this activity moving
through the CWA late this afternoon through the evening hours from
northwest to southeast. Guidance has shown a bit higher coverage of
activity to the west and the latest Day 1 Outlook from SPC accounts
for this with the slight risk now almost to the Rio Grande. Large
hail and damaging winds will continue to be the main risks for
severe convection. Low-level winds pick up slightly this evening,
and while we can't completely rule out a tornado or two, overall
chances are low. Rainfall amounts for most locations will average
below an inch, but some spots may pick up 1-3 inches with isolated
higher amounts. This could lead to a localized minor flooding threat
from the heavier totals.

Most of the shower and thunderstorm activity will push east of the
area by 1 AM. Lows tonight will be in the 60s. There could be a few
residual showers or storms in the east tomorrow morning, but
otherwise, a dry Friday is expected with highs ranging from the
lower 80s in the northeast to the lower 90s in the southwest. Mostly
clear skies and lows in the 50s to lower 60s returns Friday night.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 1242 PM CDT Thu Apr 20 2023

Synopsis: Behind Friday's departed cold front, predominantly west to
northwest flow will prevail in the mid and upper levels through the
majority of the period. Conditions will remain unsettled, with
mentionable precipitation probabilities and shower/storm mentions
remaining in the forecast through the middle portions of next week.
While each day won't feature severe thunderstorm potential, an
isolated strong to severe storm can't be ruled out from San Antonio
and points westward on Saturday. Largely southerly to southeasterly
925-850 mb flow will prevail Sunday and Monday, bringing plenty of
Gulf moisture northward atop of a cooler boundary layer under the
influence of easterly winds. This will help to drive additional
precipitation chances through the beginning of next week. An upper
disturbance is forecast to eject from the central Rocky Mountains on
Tuesday, encouraging surface cyclogenesis to our north in the Texas
Panhandle/Red River vicinity. This will place the majority of South-
Central Texas to the east of a sharpening dryline. The combination
of the advancing dryline and favorable forcing aloft could support
more vigorous thunderstorm development during this portion of the
period. While still six days out, it's possible that some of this
activity could become strong to severe.

Saturday: Winds will be quick to turn southeasterly behind the
Friday cold front, bringing moisture and attendant instability
quickly back into portions of the area. Guidance continues to
suggest that the greatest instability will pool over our
southwestern zones, where as much as 1000-1500 J/kg of CAPE could
materialize in the mixed layer. The combination of said instability
and sufficient shear aloft could support some better-organized
convection during the afternoon hours. It's possible that some of
said activity could reach marginally severe levels, with large hail
and damaging winds being the primary concerns. The Storm Prediction
Center thus continues to include the majority of the southern
Edwards Plateau, Rio Grande Plains, and portions of western Hill
Country (including the city of San Antonio) in a marginal (level
1/5) risk for severe weather in its day three convective outlook.

Sunday Through Monday: Thanks to continued low level moistening, and
the jet stream in place overhead, shower activity will continue.
Whether thunderstorms mix in with the showers remains uncertain. The
global ensembles disagree regarding the amount of instability
available for storms on each afternoon, with GEFS members coming in
considerably more aggressive than their ECMWF counterparts. Trends
regarding instability will need to be monitored in the coming
forecast cycles, as ample deep layer wind shear would support some
potential for stronger thunderstorms during this portion of the
period. As things currently stand, predominantly rain showers and
isolated non-severe thunderstorms are expected through this portion
of the period.

Tuesday: More robust thunderstorm activity is possible along and
east of an advancing surface dryline during the afternoon hours,
particularly as the shortwave discussed in the synopsis begins to
eject into the Southern Plains. The combination of lift provided by
the dryline/approaching wave, ample instability, and sufficient bulk
shear would likely support some strong to severe storm potential,
particularly if the best forcing arrives during peak heating. Given
uncertainties regarding said timing, it's much too early to offer
any specifics regarding potential hazards. SPC has introduced a 15%
risk area for severe thunderstorms across most of South-Central
Texas in light of this potential.

Remainder Of The Period: Isolated storms could persist across the
far northeast on Wednesday, but it appears a drying trend will begin
to establish itself by late next week/the conclusion of the long
term period.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Thu Apr 20 2023

Greatest aviation concerns will be with strong to severe convection
across the region from this evening into the early overnight hour. A
severe storm is approaching KSAT from the west and a line of storms
are congealing across the Hill Country and will approach the I-35
corridor, including KAUS, KSAT and KSSF later tonight. Storms will
remain capable of hail, strong winds, heavy rain and frequent cloud-
to-ground lightning. Storms will likely lead to lowered visibility
and ceilings as well into the IFR to MVFR range. Highlighted a tempo
group for when the heaviest storms are expected to impact the TAF
sites. As storms have moved out of the area, winds will turn out of
the north with moderate to breezy winds following in wake of the
boundary. Additionally, expect for ceilings at the I-35 TAF sites to
lower through the overnight into early Friday morning to the MVFR
to VFR range. Conditions will improve to VFR into Thursday afternoon
with clearing skies.

KDRT will remain VFR through most of the night with all the storms
remaining farther to the east. MVFR ceilings develop late overnight
into Friday morning before conditions return to VFR into Monday
afternoon with clearing skies.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  82  54  80 /  80  20   0  10
Austin Bergstrom Intl Airport  64  81  53  78 /  70  20   0  10
New Braunfels Muni Airport     67  84  55  81 /  70  10   0  10
Burnet Muni Airport            62  79  52  78 /  80  10   0  10
Del Rio Intl Airport           69  91  61  89 /  10   0   0  10
Georgetown Muni Airport        63  79  52  77 /  90  20   0  10
Hondo Muni Airport             67  86  56  81 /  40  10   0  10
San Marcos Muni Airport        66  82  54  79 /  70  10   0  10
La Grange - Fayette Regional   67  79  53  78 /  70  20   0   0
San Antonio Intl Airport       67  84  57  80 /  70  10   0  10
Stinson Muni Airport           69  86  58  82 /  60  10   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...29
Aviation...Brady
Hazardous weather outlook, Apr 20, 10:30 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1030 PM CDT Thu Apr 20 2023

TXZ171>173-183>194-202>209-217>225-228-220330-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1030 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Severe thunderstorms are possible across most of south central
Texas tonight. Large hail and damaging winds are the main threat
and tornadoes are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire weather conditions are possible Friday afternoon
across the southern Edwards Plateau and Rio Grande Plains due to
gusty north winds and low humidity.

A few strong storms remain possible across the Rio Grande plains
and southern Edwards Plateau Saturday afternoon. Large hail is the
primary severe weather concern at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Apr 20, 11:10 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1110 PM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HAIL             13 N LEAKEY             29.92N 99.79W
04/20/2023  M1.00 INCH       REAL               TX   CO-OP OBSERVER

            COOP OBSERVER REPORTS QUARTER SIZE HAIL WITH
            NUMEROUS PEA TO DIME SIZE HAIL STONES AS
            WELL.

&&

MM
Local storm report, Apr 20, 11:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     HAIL             4 SSE CANYON LAKE       29.83N 98.23W
04/20/2023  E1.50 INCH       COMAL              TX   PUBLIC

            PUBLIC ESTIMATED PING PONG BALL SIZE HAIL
            JUST SOUTH OF CANYON LAKE OFF FM 2673.

&&

MM
Local storm report, Apr 20, 11:17 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1117 PM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             3 SE CANYON LAKE        29.85N 98.23W
04/20/2023  E1.25 INCH       COMAL              TX   PUBLIC

            MPING REPORT OF HALF DOLLAR SIZE HAIL.

&&

MM
Local storm report, Apr 20, 11:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 PM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HAIL             SMITHVILLE              30.01N 97.16W
04/20/2023  M1.75 INCH       BASTROP            TX   PUBLIC

            VIA FACEBOOK WITH PHOTO OF GOLF BALL SIZE
            HAIL.

&&

MM
Local storm report, Apr 20, 11:36 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 PM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             10 N LEAKEY             29.87N 99.76W
04/20/2023  M1.75 INCH       REAL               TX   PUBLIC

            VIA TWITTER PHOTO OF SEVERAL PING PONG TO
            GOLF BALL SIZE HAIL. TIME ESTIMATED VIA
            RADAR IMAGERY.

&&

MM
Special weather statement, Apr 20, 11:39 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1139 PM CDT Thu Apr 20 2023

TXZ192-193-210530-
Bastrop TX-Travis TX-
1139 PM CDT Thu Apr 20 2023

...A strong thunderstorm will impact portions of southeastern Travis
and northwestern Bastrop Counties through 1230 AM CDT...

At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm near
Austin Bergstrom Int Airport, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Elgin, Austin Bergstrom Int Airport, Manor, Wyldwood, Camp
Swift, Hornsby Bend, Webberville, Garfield, Del Valle, Pilot Knob,
Cedar Hills and McKinney Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3007 9763 3020 9775 3042 9741 3023 9725
TIME...MOT...LOC 0439Z 238DEG 15KT 3020 9761

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:00 PM CDTFlash Flood Warning Considerable damage threatEWXBexar3 hr
Apr 20, 7:11 PM CDTSpecial Weather StatementEWXLlano49 min
Apr 20, 7:12 PM CDTAreal Flood AdvisoryEWXGillespie32 min
Apr 20, 7:17 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBexar28 min
Apr 20, 7:20 PM CDTSpecial Weather StatementEWXLee, Travis40 min
Apr 20, 7:40 PM CDTAreal Flood AdvisoryEWXTravis, Williamson12 min
Apr 20, 7:40 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson30 min
Apr 20, 7:44 PM CDTFlash Flood Warning Considerable damage threatEWXGillespie3 hr
Apr 20, 7:51 PM CDTSpecial Weather StatementEWXBlanco, Gillespie39 min
Apr 20, 7:52 PM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson3 hr
Apr 20, 7:52 PM CDTSpecial Weather StatementEWXLee53 min
Apr 20, 8:03 PM CDTSevere Thunderstorm WarningEWXGillespie57 min
Apr 20, 8:07 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis, Williamson26 min
Apr 20, 8:36 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr37 min
Apr 20, 8:40 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee52 min
Apr 20, 8:44 PM CDTSpecial Weather StatementEWXBexar46 min
Apr 20, 8:49 PM CDTAreal Flood AdvisoryEWXBastrop, Lee3 hr
Apr 20, 9:01 PM CDTSpecial Weather StatementEWXFayette44 min
Apr 20, 9:09 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette66 min
Apr 20, 9:17 PM CDTTornado WarningEWXBastrop, Fayette28 min
Apr 20, 9:22 PM CDTSpecial Weather StatementEWXGillespie38 min
Apr 20, 9:33 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall, Kerr3 hr
Apr 20, 9:43 PM CDTSpecial Weather StatementEWXKerr47 min
Apr 20, 9:55 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Real65 min
Apr 20, 10:08 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXFayette37 min
Apr 20, 10:13 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette3 hr
Apr 20, 10:16 PM CDTSevere Thunderstorm WarningEWXEdwards, Real44 min
Apr 20, 10:19 PM CDTSpecial Weather StatementEWXHays, Kendall41 min
Apr 20, 10:26 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall64 min
Apr 20, 10:42 PM CDTTornado WarningEWXComal, Hays33 min
Apr 20, 10:43 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Apr 20, 10:55 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXCaldwell, Comal, Guadalupe, Hays, Travis65 min
Apr 20, 10:56 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Kerr, Real49 min
Apr 20, 10:59 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr32 min
Apr 20, 11:29 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Kendall, Medina4 hr
Apr 20, 11:39 PM CDTSpecial Weather StatementEWXTravis51 min
Apr 20, 11:41 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Medina, Real, Uvalde27 min
Apr 20, 11:43 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe, Hays62 min
Apr 20, 11:52 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Medina53 min
Apr 20, 11:57 PM CDTAreal Flood AdvisoryEWXComal, Guadalupe, Hays3 hr
Apr 21, 12:09 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Medina4 hr
Apr 21, 12:21 AM CDTSpecial Weather StatementEWXGuadalupe39 min
Apr 21, 12:26 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina64 min
Apr 21, 12:37 AM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson53 min
Apr 21, 12:43 AM CDTSevere Thunderstorm Warning Considerable damage threatEWXCaldwell, DeWitt, Gonzales, Lavaca62 min
Apr 21, 12:46 AM CDTAreal Flood AdvisoryEWXCaldwell, Gonzales, Guadalupe3 hr
Apr 21, 1:24 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Karnes, Wilson66 min
Apr 21, 1:39 AM CDTAreal Flood AdvisoryEWXGonzales3 hr
Apr 21, 1:40 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca65 min
Apr 21, 1:44 AM CDTSpecial Weather StatementEWXFayette46 min
Apr 21, 2:06 AM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Apr 21, 2:17 AM CDTAreal Flood AdvisoryEWXFayette3 hr
Apr 21, 2:21 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Wilson54 min
Apr 21, 2:41 AM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca22 min

Nearby

Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.